Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 31, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 28, 2006, 4:09 PM CDT for Monroe County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 4:09 PM CDT (21:09 UTC)
- Expired
- May 28, 2006, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Monroe County, KY
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 282112
FFWLMK
KYC171-290015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM CDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 715 PM CDT
* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT UP TO 2 INCHES OF RAIN HAD FALLEN OVER THE PAST HOUR IN PARTS
OF MONROE COUNTY. THE HIGHEST RAINFALL TOTALS HAVE BEEN ESTIMATED
FROM MT HERMAN DOWN INTO THE MUD LICK AND GAMALIEL AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKBRIDGE...MUD LICK AND MT. HERMAN.
SCATTERED STORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST 5 PM
CDT...WITH ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3663 8598 3673 8597 3683 8579 3684 8570
3680 8563 3675 8561 3669 8560 3663 8560
$$
CS1 follow-up statement
000
WGUS73 KLMK 282225
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT SUN MAY 28 2006
KYC171-282234-
MONROE KY-
524 PM CDT SUN MAY 28 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONROE COUNTY...
THE THUNDERSTORMS THAT HAD EARLIER PRODUCED A QUICK 1.5 AND 2 INCHES
OF RAIN OVER WESTERN AND CENTRAL MONROE COUNTY HAVE DISSIPATED.
LOCAL LAW ENFORCEMENT DID NOT HAVE ANY REPORTS OF FLOODING PROBLEMS
IN THE COUNTY. WATCH FOR PONDING OF WATER ON AREA ROADWAYS AND MINOR
FLOODING OF DITCHES AND OTHER NORMALLY FLOOD PRONE LOW SPOTS...AS
THERE STILL MAY BE SOME RUNOFF. DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROADWAY.
LAT...LON 3663 8598 3673 8597 3683 8579 3684 8570
3680 8563 3675 8561 3669 8560 3663 8560
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 28, 1:30 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 28, 1:30 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN MAY 28 2006 .SHORT TERM (TONIGHT AND MEMORIAL DAY)... SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL KENTUCKY WILL RAPIDLY DIMINISH BY LATE AFTERNOON AS SOLAR HEATING DIMINISHES. EXPECT CLEARING SKIES THIS EVENING AND A POSSIBILITY OF SOME PATCHY GROUND FOG REDEVELOPING ACROSS OUR SOUTHERN COUNTIES BY EARLY TOMORROW A STRONG RIDGE WILL REMAIN CENTERED THROUGH MEMORIAL DAY BASICALLY JUST EAST OF KENTUCKY. JET STREAM ENERGY EJECTING FROM THE WESTERN TROUGH WILL HELP MOVE SURFACE LOW PRESSURE NORTH ALONG THE WESTERN SIDE OF THIS RIDGE TOWARDS THE DAKOTAS BY EARLY TOMORROW. HOWEVER...ENERGY WILL NOT PUSH EAST INTO THE UPPER MIDWEST UNTIL TUESDAY. ACROSS THE LOWER OHIO VALLEY...VERY LIGHT WINDS WILL CONTINUE THROUGH TOMORROW. LIKE THIS AFTERNOON...AMPLE HEATING AND MOISTURE WILL HELP TO DESTABILIZE THE ATMOSPHERE TOMORROW AFTERNOON. A LACK OF ANY UPPER AIR FORCING WILL PRECLUDE ANY ORGANIZED CONVECTION AND SO EXPECT A REPEAT OF SLOW MOVING...DISORGANIZED SCATTERED PULSE TYPE STORMS THE WILL DEVELOP DURING THE AFTERNOON HOURS. ISOLATED AREAS AGAIN COULD SEE BRIEF INTENSE RAINFALL. TEMPERATURES MONDAY WILL STAY SIMILAR TO SUNDAYS HIGHS. AFTERNOON HIGHS WILL RANGE FROM 8 TO 12 DEGREES ABOVE SEASONAL NORMS. JSD .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... OVERALL PATTERN STILL SEEMS TO BE EVOLVING INTO A MEAN RIDGE OVER THE WESTERN U.S. WITH A MEAN TROUGH OVER THE ERN U.S. ALTHOUGH THE LATEST DATA DOESNT INDICATE A CLOSED LOW TO OUR NORTHEAST AS WAS THE CASE YDA. THE MAIN FCST PROBLEM IS DEALING WITH TIMING OF JUST WHEN THE VERY WARM AND HUMID WEATHER SHIFTS TO A DRY AND MORE NORMAL TEMPERATURE CONFIGURATION LATER NEXT WEEK. LATEST HPC FCST TRENDS INDICATE FROPA ACROSS FA THURSDAY AFTERNOON AND NIGHT AND THAT LOOKS OK FOR THIS FCST...WHICH IS IN LINE WITH CURRENT TRENDS TOO. UNTIL THEN AND MOSTLY DIURNAL THREAT OF AFTERNOON AND EVE TSTMS ON TUE AND WED...WITH VERY WARM AND UNSTABLE AIR IN PLACE. WE WILL END THE PCPN THURS NIGHT AND THEN DRY WITH NEAR NORMAL HIGHS AND LOWS OVER NEXT WEEKEND. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 28, 2:30 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT SUN MAY 28 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...MAINLY WEST OF INTERSTATE 65. ALTHOUGH THUNDERSTORMS WILL DIMINISH RAPIDLY BY EARLY EVENING. ANY STORMS THAT DO FORM LATE THIS AFTERNOON WILL MOVE VERY SLOWLY...AND COULD PRODUCE VERY HEAVY RAINFALL AND RUNOFF PROBLEMS IN ISOLATED LOCATIONS. IN ADDITION...LIGHTNING WILL CONTINUE TO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. ANY STORMS THAT FORM WILL BE SLOW MOVING AND MAY PRODUCE VERY HEAVY RAIN AND POSSIBLE RUNOFF PROBLEMS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY FOR THE ENTIRE OUTLOOK AREA...WITH GUSTY WINDS AND DANGEROUS LIGHTNING BEING THE BIGGEST THREATS. A GREATER CHANCE OF THUNDERSTORM ACTIVITY WILL BE POSSIBLE ON THURSDAY AS A COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD
In the hours before
Local storm report, May 28, 2:40 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLASH FLOOD RUSSELLVILLE 36.84N 86.89W
05/28/2006 LOGAN KY LAW ENFORCEMENT
WATER 1 FOOT DEEP ON MAIN STREET. NO STRUCTURE FLOODING.
&&
LDATTILocal storm report, May 28, 2:52 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL AUBURN 36.87N 86.70W
05/28/2006 E0.88 INCH LOGAN KY EMERGENCY MNGR
&&
JSDSpecial weather statement, May 28, 3:20 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 420 PM EDT SUN MAY 28 2006 KYZ062-282050- EDMONSON- 320 PM CDT SUN MAY 28 2006 ...SLOW MOVING STORM NEAR BROWNSVILLE... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROWNSVILLE...OR 17 MILES NORTHEAST OF BOWLING GREEN...AND MOVING NORTH AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. HEAVY RAINFALL IS OCCURING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, May 28, 3:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 446 PM EDT SUN MAY 28 2006 KYZ075-282115- MONROE- 346 PM CDT SUN MAY 28 2006 ...SLOW MOVING THUNDERSTORM OVER MONROE COUNTY... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TOMPKINSVILLE...OR 18 MILES NORTHWEST OF CELINA...AND MOVING NORTHEAST AT 5 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. VERY HEAVY RAINFALL IS LIKELY OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, May 28, 3:51 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 451 PM EDT SUN MAY 28 2006 KYZ074-282115- BARREN- 351 PM CDT SUN MAY 28 2006 ...STRONG STORM OVER SOUTHEAST BARREN COUNTY... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF GLASGOW...AND MOVING NORTH AT 5 MPH. LOCATIONS SUCH AS EIGHTY EIGHT AND TEMPLE HILL MAY SEE THIS STORM. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Local storm report, May 28, 3:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 5 NE TOMPKINSVILLE 36.75N 85.63W
05/28/2006 E60 MPH MONROE KY LAW ENFORCEMENT
&&
LDATTIThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:52 PM CDT | Flash Flood Warning | LMK | Logan | 38 min |
| May 28, 2:01 PM CDT | Flash Flood Warning | LMK | Butler | 89 min |
| May 28, 2:25 PM CDT | Flash Flood Warning | LMK | Logan | 3 hr |
| May 28, 3:16 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 29 min |
| May 28, 5:15 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 30 min |
| May 28, 5:46 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 44 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.